MAUDE Adverse Event Report: EXELINT INTERNATIONAL, CO. EXEL 3ML SYR ONLY L-L; SYRINGE ONLY

EXELINT INTERNATIONAL, CO. EXEL 3ML SYR ONLY L-L; SYRINGE ONLY
Catalog Number 26200
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Contamination /Decontamination Problem (2895); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There have been no similar complaints within the lot.Further investigation of this issue is still ongoing.(b)(4).
 
Event or Problem Description
The customer discovered that one syringe contained a dead insect sealed inside the sterile packaging.The sterile sleeve was fully intact and was not opened.The device was not used.
 
Additional Manufacturer Narrative
As part of the complaint investigation, 100 retained samples from the lot were visually inspected for the presence of any foreign bodies or insects within the blister packaging.Batch production records were reviewed, and no abnormalities were detected in the production process or finished product inspection.The customer returned the impacted product for investigation.Upon inspection, the returned blister was still sealed; however, there was a hole in the blister packaging that appears to have been created by an insect.This hole is the most likely entry point through which the insect gained access to the sealed blister package and can be seen in the initial pictures provided by the customer.Analysis of the insect remains found that its features were highly consistent with those of tribolium castaneum otherwise commonly known as the red flour beetle.The red flour beetle is a worldwide storage pest that mainly infects stored food such as flour and is common in household settings.It should be noted that the customer stated that the syringes were "stored in an acrylic drawer under the sink in [his] bathroom." the origin of the insect involved in this incident, as well as the timing of when it created the hole in the blister packaging is unknown.Manufacturing of this product is done in a class 100,000 cleanroom where product is heat sealed within the blister packaging then immediately transported to the packaging room for final inspection and further packaging within the inner box and case.At the manufacturing site, there is monthly centralized fumigation, and there have been no similar instances of pests found during manufacturing.At exel's warehouse, pest control servicing is performed monthly and there have been no pest issues impacting product or spottings of the red flour beetle.Additionally, there have been no similar complaints within the lot.Therefore, it is unlikely that this insect was introduced during manufacturing or storage at exel.(b)(4).

Brand Name
EXEL 3ML SYR ONLY L-L
Common Device Name
SYRINGE ONLY
Manufacturer (Section D)
EXELINT INTERNATIONAL, CO.
2500 santa fe avenue
redondo beach CA 90278
Manufacturer Contact
vu doan
2500 santa fe avenue
redondo beach, CA 90278
3106490707
MDR Report Key24371235
Report Number1035907-2026-00042
Device Sequence Number5018242
Product Code FMF
UDI-Device Identifier00020221262001
UDI-Public(01)00020221262001(17)290824(30)1(10)240924
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K861153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number26200
Device Lot Number240924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight79 KG
Patient RaceWhite